Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 255, NWS Pueblo, CO

September 29, 2015Custer County, Fremont County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 29, 2015, 4:53 PM MDT for Custer County, Fremont County, Pueblo County, Colorado. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2015, 4:53 PM MDT (22:53 UTC)
Expired
Sep 29, 2015, 5:45 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Custer County, CO, Fremont County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 5:20 PM MDTHAIL 11 Ene Florence, CO
Sep 29, 5:30 PM MDTHAIL 0.883 Se Florence, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WUUS55 KPUB 292253
SVRPUB
COC027-043-101-292345-
/O.NEW.KPUB.SV.W.0255.150929T2253Z-150929T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
453 PM MDT TUE SEP 29 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  NORTHEASTERN CUSTER COUNTY IN SOUTHEASTERN COLORADO...
  NORTHWESTERN PUEBLO COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 545 PM MDT

* AT 452 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANON
  CITY...OR 30 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST
  AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FLORENCE...CANON CITY...PENROSE AND WETMORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3842 10481 3819 10508 3849 10532 3861 10518
TIME...MOT...LOC 2252Z 318DEG 17KT 3851 10521 

HAIL...1.00IN
WIND...60MPH
 
$$

KT
4 follow-up statements
684 
WWUS55 KPUB 292304
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
504 PM MDT TUE SEP 29 2015

COC027-043-101-292345-
/O.CON.KPUB.SV.W.0255.000000T0000Z-150929T2345Z/
FREMONT CO-CUSTER CO-PUEBLO CO-
504 PM MDT TUE SEP 29 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHEASTERN FREMONT...NORTHEASTERN CUSTER AND NORTHWESTERN
PUEBLO COUNTIES...

AT 503 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANON CITY...
OR 31 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 20
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FLORENCE...EASTERN PORTIONS OF CANON CITY...PENROSE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3842 10481 3819 10508 3844 10528 3858 10512
TIME...MOT...LOC 2303Z 316DEG 19KT 3846 10515 

HAIL...1.00IN
WIND...60MPH
 
$$

KT
815 
WWUS55 KPUB 292313
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT TUE SEP 29 2015

COC027-043-101-292345-
/O.CON.KPUB.SV.W.0255.000000T0000Z-150929T2345Z/
FREMONT CO-CUSTER CO-PUEBLO CO-
513 PM MDT TUE SEP 29 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHEASTERN FREMONT...NORTHEASTERN CUSTER AND NORTHWESTERN
PUEBLO COUNTIES...

AT 512 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FLORENCE...OR
29 MILES WEST OF PUEBLO...MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FLORENCE...PENROSE...AND WETMORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3842 10481 3819 10508 3841 10525 3855 10507
TIME...MOT...LOC 2312Z 318DEG 17KT 3843 10511 

HAIL...1.00IN
WIND...60MPH
 
$$

KT
494 
WWUS55 KPUB 292323
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
523 PM MDT TUE SEP 29 2015

COC027-043-101-292345-
/O.CON.KPUB.SV.W.0255.000000T0000Z-150929T2345Z/
FREMONT CO-CUSTER CO-PUEBLO CO-
523 PM MDT TUE SEP 29 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHEASTERN FREMONT...NORTHEASTERN CUSTER AND NORTHWESTERN
PUEBLO COUNTIES...

AT 522 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLORENCE...OR
24 MILES WEST OF PUEBLO...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 520 PM...HAIL 1 INCH IN DIAMETER WAS
REPORTED 1 MILE EAST NORTHEAST OF FLORENCE. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FLORENCE...PENROSE AND WETMORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3842 10481 3819 10508 3839 10519 3853 10503
TIME...MOT...LOC 2322Z 319DEG 24KT 3837 10505 

HAIL...1.00IN
WIND...60MPH
 
$$

KT
007 
WWUS55 KPUB 292329
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
529 PM MDT TUE SEP 29 2015

COC027-043-101-292345-
/O.CON.KPUB.SV.W.0255.000000T0000Z-150929T2345Z/
FREMONT CO-CUSTER CO-PUEBLO CO-
529 PM MDT TUE SEP 29 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHEASTERN FREMONT...NORTHEASTERN CUSTER AND NORTHWESTERN
PUEBLO COUNTIES...

AT 528 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLORENCE...OR
23 MILES WEST OF PUEBLO...MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTHEAST PORTIONS OF FLORENCE AND PENROSE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3821 10505 3837 10515 3849 10501 3842 10481
TIME...MOT...LOC 2328Z 318DEG 16KT 3836 10503 

HAIL...1.00IN
WIND...60MPH
 
$$

KT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:15 PM MDT, 1 hour 38 minutes earlier.

Area forecast discussion, Sep 29, 3:15 PM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT TUE SEP 29 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 315 PM MDT TUE SEP 29 2015

CURRENTLY...

SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER THE MTNS AND
BEGINNING TO MOVE OUT ONTO THE PLAINS AS OF 2 PM. DWPTS HAVE
INCREASING INTO THE 50S ON THE PLAINS AND CAPES...MAINLY ALONG THE
GREATER I-25 CORRIDOR...WERE IN THE 500-1000 J/KG RANGE. TEMPS
ACROSS THE REGION WERE MUCH COOLER THAN THEY WERE 24H AGO AS THEY
RANGED IN THE M60S ACROSS THE FAR E PLAINS TO L/M70S ACROSS THE I-25
CORRIDOR. UPSLOPE WAS IN PLACE WITH EAST TO SOUTHEAST WINDS ACROSS
THE PLAINS.

REST OF TODAY...

MAIN CONCERN IS THE POTENTIAL FOR SOME MARGINALLY SVR ROTATING
STORMS DEVELOPING ACROSS THE REGION. 40 KNTS OF SHEAR AND 500-1000
J/KG OF CAPE WILL BE CAPABLE OF SOME LOCALIZED MARGINAL SVR HAIL
REPORTS...MAINLY ALONG THE CAPE AXIS ALONG I-25. SPC HAS RECENTLY
ISSUED AN MCD FOR PARTS OF THE FCST AREA DISCUSSING THIS THREAT.
STORMS SHOULD WEAKEN AS THEY MOVE EAST INTO THE MUCH MORE STABLE AIR
OVER THE EASTERN PLAINS EAST OF I-25.

TONIGHT...

STORMS WILL WEAKEN RELATIVELY QUICKLY ONCE THE SUN SETS AS FORCING
ALOFT IS MARGINAL AT BEST. LATER TONIGHT...WE WILL LIKELY SEE LOW
CLOUDS AND FOG DEVELOP OVER A GOOD PART OF THE PLAINS AS UPSLOPE
CONTINUES INTO THE EVENING HOURS AND TEMPS DROP INTO THE 50S.

TOMORROW...

TEMPS ALOFT WARM A BIT AND RIDGING INCREASE SLIGHTLY OVER THE
REGION. WE WILL LIKELY SEE SCATTERED STORMS ONCE AGAIN OVER THE
HIGHER TRRN AND I-25 CORRIDOR BUT COVERAGE WILL LIKELY BE A BIT LESS
AND INTENSITY SHOULD NOT BE ALL THAT STRONG. MAX TEMPS WILL REBOUND
6 TO 8F DEGREES AS COMPARED TO TODAY WITH HIGHS IN THE 80S OVER MOST
OF THE PLAINS...EXCEPT 70S OVER EASTERN KIOWA AND N EL PASO
COUNTIES. 70S WILL OCCUR IN THE VALLEYS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 315 PM MDT TUE SEP 29 2015

...ACTIVE WEATHER PATTERN IN PLACE FOR THE EXTENDED PERIOD...

WEDNESDAY NIGHT THROUGH THURSDAY...A RIDGE OF HIGH PRESSURE ACROSS
THE REGION WILL GRADUALLY MIGRATE EASTWARD THROUGH THURSDAY...WHILE
EASTERLY UPSLOPE FLOW AT THE SFC REMAINS. SHOWER AND STORM ACTIVITY
WED NIGHT IS EXPECTED TO TAPER OFF FROM WEST TO EAST OVERNIGHT...BUT
THEN QUICKLY REESTABLISH THU ACROSS ALL OF THE HIGHER TERRAIN AND
EASTERN SLOPES OF THE E MTS. THE RIDGE AXIS IS FORECAST TO SLIDE
EAST TO THE CO/KS BORDER BY EARLY FRI MORNING...AHEAD OF THE NEXT
UPPER LEVEL FEATURE. TEMPS ARE EXPECTED TO WARM BACK UP INTO THE 80S
ACROSS THE E PLAINS THU...WHICH MAY BE A BIT OPTIMISTIC CONSIDERING
THE STRENGTH OF THE LLVL FLOW.

FRIDAY THROUGH TUESDAY...INCONSISTENCIES CONTINUE BETWEEN THE GFS
AND EC MODELS WITH RESPECT TO THIS WEEKEND AND THE START OF THE NEXT
WORK WEEK...WITH THE MODELS DEPICTING DIFFERENT PLACEMENT AND
STRENGTH OF THE NEXT TWO-PRONGED WEATHER FEATURE. THEREFORE...WILL
NOT GET INTO TOO MUCH DETAIL JUST YET SAVE FOR THE FACT THAT MODELS
DO HINT AT A SOMEWHAT UNSETTLED AND ACTIVE PERIOD STARTING FRIDAY.
THE FIRST UPPER SHORTWAVE CROSSES THE GREAT BASIN AND ROCKIES ON
FRI...DISPLAYING A NEGATIVE TILT TO THE TROUGH AXIS AS IT DIPS
ACROSS COLORADO FRI NIGHT. THIS EXITS TO THE EAST ON SAT. THIS UPPER
FEATURE DUMBBELLS...WITH ANOTHER STRONGER CLOSED LOW SWINGING ACROSS
N CA AND NV LATE SAT THROUGH SUN...PICKING UP SOME PACIFIC MOISTURE.
THIS LOW CROSSES NV AND UT MON...INCREASING SW FLOW AHEAD OF IT
ACROSS THE 4 CORNERS AND DRAWING MOISTURE UP INTO CO. FINALLY...THIS
LOW OPENS AND MOVES WEST ACROSS CO ON TUE. NOW...EXACT PLACEMENT AND
ASSOCIATED MOISTURE CONTENT OF THESE TWO CONNECTED FEATURES IS STILL
A QUESTION MARK...BUT MODELS SUGGEST AN EXTENDED PERIOD OF SHOWERS
AND STORMS LINGERING ABOUT THE CWA...WITH NO REAL SIGNIFICANT PERIOD
OF TIME THAT IS PCPN-FREE. AS FOR TEMPS...MAX TEMPS IN THE 80S DROP
DOWN INTO THE 70S FOR SAT THROUGH MON FOR THE PLAINS...AND 60S FOR
THE HIGH VALLEYS. TUE HINTS AT WARMING TEMPS ONCE AGAIN...BUT AT
THIS STAGE THIS IS QUESTIONABLE. NIGHT TEMPS WILL BE COOLING AS
WELL...WITH THE COLDEST NIGHT OF THE EXTENDED PERIOD FORECAST TO BE
SAT NIGHT. MOORE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 315 PM MDT TUE SEP 29 2015

ONE OR TWO SHOWERS/ISOLD TSRA WILL BE POSSIBLE ACROSS KCOS AND KPUB
THIS AFTERNOON AND EARLY EVENING. BRIEF HEAVY RAIN...SMALL HAIL AND
GUSTY WINDS WILL BE POSSIBLE.

LATER TONIGHT MOIST UPSLOPE SHOULD ALLOW FOR LOW CLOUDS AND FOG TO
DEVELOP. MVFR CONDITIONS WILL BE POSSIBLE AT KCOS AND KPUB. FOG/CIGS
SHOULD LIFT BY 16UTC TOMORROW.

KALS SHOULD BE VFR NEXT 24H.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HODANISH
LONG TERM...MOORE
AVIATION...HODANISH
Hazardous weather outlook, Sep 29, 11:14 AM MDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1114 AM MDT TUE SEP 29 2015

COZ058>089-093>099-301715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1114 AM MDT TUE SEP 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE
HIGHER TERRAIN THIS AFTERNOON...WITH STORMS SPREADING SOUTH AND
EAST ACROSS THE ADJACENT PLAINS THROUGH THE AFTERNOON AND EVENING
HOURS. THE MAIN THREAT FROM STORMS WILL BE LIGHTNING AND GUSTY
WINDS UP TO 40 MPH. HOWEVER...A FEW STORMS ALONG AND WEST OF THE
I-25 CORRIDOR...COULD PRODUCE HAIL UP TO INCH IN DIAMETER AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE FORECAST WEDNESDAY ACROSS
SOUTHERN COLORADO.  ONE OR TWO STORMS COULD BECOME STRONG ACROSS THE
EASTERN PLAINS WEDNESDAY AFTERNOON...WITH LIGHTNING...GUSTY OUTFLOW
WINDS AND HAIL TO NEAR 1/2 AN INCH IN DIAMETER POSSIBLE.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR
THURSDAY OVER THE CENTRAL MOUNTAINS...INTO THE PALMER DIVIDE.

AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS COLORADO FRIDAY INTO
THE WEEKEND.  THIS WILL BRING WIDESPREAD PRECIPITATION TO SOUTHERN
COLORADO.  COLDER AIR WILL MOVE INTO THE REGION AND MOUNTAIN AREAS
WILL LIKELY SEE THEIR FIRST SNOWFALL OF THE SEASON...ESPECIALLY FOR
AREAS ABOVE 11000 FEET WHERE A FEW INCHES ARE POSSIBLE.  LOCALLY
MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE OVER THE PLAINS THROUGH
THE WEEKEND.

CONTINUED ACTIVE WEATHER WILL REMAIN POSSIBLE EARLY NEXT WEEK BUT
THERE IS HIGH UNCERTAINTY IN THE FORECAST...WHICH MAY INCLUDE
TROPICAL MOISTURE FROM THE REMNANTS OF TROPICAL STORM MARTY.  IF
THIS MOISTURE CAN BE INGESTED INTO A DEVELOPING STORM OVER THE
WESTERN STATES...IT COULD BRING THE POTENTIAL FOR WIDESPREAD HEAVY
RAINFALL TO SOUTHERN COLORADO.  HOWEVER AT THIS TIME...CONFIDENCE IS
LOW DUE TO HIGH UNCERTAINTY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE INTERSTATE 25
CORRIDOR.

HODANISH

In the hours before

Special weather statement, Sep 29, 3:48 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
348 PM MDT TUE SEP 29 2015

COZ076-077-081-083-292215-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
348 PM MDT TUE SEP 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND SOUTHERN
TELLER COUNTIES UNTIL 415 PM MDT...

AT 347 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GUFFEY...OR 38 MILES WEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT
20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
FREMONT AND SOUTHERN TELLER COUNTIES.

LAT...LON 3861 10510 3849 10539 3869 10556 3870 10534
TIME...MOT...LOC 2147Z 317DEG 17KT 3871 10552

HODANISH
Special weather statement, Sep 29, 4:28 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
428 PM MDT TUE SEP 29 2015

COZ076-077-079-081-083-292315-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
428 PM MDT TUE SEP 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT AND SOUTHWESTERN
TELLER COUNTIES UNTIL 515 PM MDT...

AT 428 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF ROYAL GORGE...OR 32 MILES SOUTHWEST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...ROYAL GORGE...CANON CITY AND PENROSE.

LAT...LON 3859 10545 3871 10528 3849 10496 3832 10522
TIME...MOT...LOC 2228Z 314DEG 16KT 3858 10532

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 3:48 PM MDTSpecial Weather StatementPUBFremont27 min
Sep 29, 4:28 PM MDTSpecial Weather StatementPUBFremont47 min
Sep 29, 4:37 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo23 min
Sep 29, 5:24 PM MDTSpecial Weather StatementPUBFremont51 min
Sep 29, 5:31 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont44 min
Sep 29, 5:36 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo39 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.